Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 51, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Nov 29, 2011, 3:09 AM EST for Guilford County, North Carolina. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2011, 3:09 AM EST (08:09 UTC)
- Expired
- Nov 29, 2011, 5:01 AM EST
- In force
- 112 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WGUS52 KRAH 290809 FFWRAH NCC081-291100- /O.NEW.KRAH.FF.W.0051.111129T0809Z-111129T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 309 AM EST TUE NOV 29 2011 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUILFORD COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 600 AM EST * AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING ALONG SOUTH BUFFALO CREEK IN GREENSBORO. ONE TO TWO INCHES OF RAIN HAS FALLEN IN THE PAST SEVERAL HOURS...AND AN ADDITIONAL HALF INCH OF RAIN IS EXPECTED THROUGH 500 AM. * LOCATIONS THREATENED WITH FLOODING INCLUDE...AREAS ALONG SOUTH BUFFALO CREEK IN GREENSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING... 1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3625 7954 3590 7955 3592 8004 3625 8004 $$ VINCENT
1 follow-up statement
642 WGUS72 KRAH 291001 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 501 AM EST TUE NOV 29 2011 NCC081-291009- /O.CAN.KRAH.FF.W.0051.000000T0000Z-111129T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 501 AM EST TUE NOV 29 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUILFORD COUNTY... HEAVIER RAIN HAS MOVED OUT OF GUILFORD COUNTY EARLY THIS MORNING AND THE THREAT OF FLASH FLOODING HAS ENDED. MORNING COMMUTERS SHOULD BE ALERT FOR RESIDUAL WATER ON THE ROAD...WHICH IS DIFFICULT TO SEE AT NIGHT. REDUCE SPEED TO AVOID HYDROPLANING. LAT...LON 3625 7954 3590 7955 3592 8004 3625 8004 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 3:00 AM EST, 9 minutes earlier.
Area forecast discussion, Nov 29, 3:00 AM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 AM EST TUE NOV 29 2011 .SYNOPSIS... A STRONG STORM SYSTEM WILL CROSS CENTRAL NC THIS EVENING THROUGH TUESDAY MORNING. HIGH PRESSURE WILL BRING COOLER TEMPERATURES TO OUR AREA ON WEDNESDAY. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... AS OF 915 PM MONDAY... TODAY: DEEP ANOMALOUS UPPER LOW CONTINUES TO SPIN AND DEEPEN ACROSS PORTIONS OF MISSISSIPPI AND ALABAMA THIS EVENING WITH THE ASSOCIATED STRONG COLD FRONT EXTENDING FROM KENTUCKY SOUTHEAST TO JUST NORTHEAST OF CHARLESTON SOUTH CAROLINA. AS THE DEEP UPPER LOW SLOWLY WOBBLES NORTHEAST AND BEGINS TO GET ABSORBED BY THE NEXT APPROACHING MID LEVEL SHORT WAVE CURRENTLY MOVING ACROSS THE UPPER MIDWEST AND PLAIN STATES... THE STRONG SURFACE FRONT WILL BE COME OCCLUDED AND LIFT SOUTHWEST TO NORTHEAST THROUGH THE AREA. TEMPERATURES BEHIND THE FRONT ARE EXPECTED TO FALL QUITE RAPIDLY DESPITE A GOOD BIT OF PRECIPITATION EXPECTED BEHIND THE FRONT... VIA STRONG DYNAMIC LIFT WITH IMPRESSIVE HEIGHT FALLS ON THE ORDER OF 120 TO 150 METERS AND EXCELLENT DIVERGENCE ALOFT. IN FACT TEMPERATURES ACROSS PORTIONS OF UPSTATE SOUTH CAROLINA AND NORTHERN GEORGIA HAVE ALREADY FALLEN INTO THE 40S BEHIND THE FRONT WITH CONTINUED LIGHT TO MODERATE RAIN. AT THIS TIME IT APPEARS THE FRONT WILL CROSS THE AREA IN A SOUTHWEST TO NORTHEAST FASHION FROM 9 TO 10 PM TO 6 TO 7 AM THIS MORNING... WITH A SHARP DROP IN TEMPERATURES AND DEWPOINTS AND WINDS SWINGING AROUND TO THE SOUTHWEST. GIVEN THE DEEP UPPER LOW AND RESULTANT IMPRESSIVE MOISTURE TRANSPORT PRECIPITABLE WATERS HAVE SURGED TO 150 TO 200 PERCENT OF NORMAL ACROSS CENTRAL NORTH CAROLINA THIS EVENING... WITH A DEEP FETCH FROM THE TROPICS INTO THE SOUTHEAST UNITED STATES. EXPECT SKIES WILL REMAIN OVERCAST TONIGHT... WITH A FAIRLY LARGE BAND OF SHOWERS AND POTENTIALLY A FEW ISOLATED STORMS CROSSING THE AREA WITH THE FRONT AND BEST UPPER DYNAMICS. MODELS SHOW A MID LEVEL DRY SLOT PUNCHING INTO THE AREA FROM THE SOUTHWEST BETWEEN 12 TO 18Z TODAY... WHICH SHOULD END THE ANY LINGERING THREAT OF SURFACE BASED CONVECTION AND HEAVY RAIN ACROSS CENTRAL NORTH CAROLINA. THE SEVERE THREAT ACROSS THE AREA LOOKS TO BE FAIRLY LOW... WITH THE SPC MESOPAGE NOT SHOWING ANY ML OR SURFACE BASED CAPE (AND VERY LITTLE MUCAPE) CURRENTLY ACROSS ALL OF THE CAROLINAS AND MODELS DEPICTING VERY LITTLE IF ANY AS WELL LATER TONIGHT AS THE FRONT MOVES ACROSS THE AREA. HOWEVER... WITH SUCH STRONG LOW AND DEEP LAYER SHEAR WITH THIS SYSTEM... ANY SHOWERS THAT HAVE ANY ENHANCED REFLECTIVITY WILL HAVE THE POTENTIAL TO PRODUCED A STRONG TO POSSIBLY DAMAGING WINDS GUST. HOWEVER... WITH THE LACK OF OVERALL INSTABILITY AND POOR MID LAPSE RATES THINK THE THREAT OF SEVERE WIND GUSTS OR ISOLATED TORNADOES IS QUITE LOW. IN FACT SPC HAS MOVED THE 2 PERCENT PROBABILITIES ON THE LATEST DAY ONE OUTLOOK FOR WIND AND TORNADOES OUT OF THE RAH CWA (MAINLY ACROSS EXTREME SE COASTAL NORTH CAROLINA AND EXTREME NORTHEAST COASTAL SOUTH CAROLINA). HOWEVER... WITH A "NON ZERO" THREAT OF SEVERE STORMS ACROSS THE SOUTHEASTERN HALF OF THE CWA WILL KEEP MENTION OF AN ISOLATED SEVERE STORM OR TWO IN THE HAZARDOUS WEATHER OUTLOOK FOR THIS AREA AND MENTIONED MORE OF A HEAVY RAIN WITH GUSTY WINDS ACROSS THE NORTHWESTERN PART OF THE CWA. ALTHOUGH IT APPEARS THE MAIN THREAT FROM THIS SYSTEM WILL BE THE POTENTIAL FOR FLASH FLOODING AND MAINLY IN URBAN AREAS... ESPECIALLY FROM CLOGGED STORM DRAINS FROM FALLEN LEAVES. EXPECT RAINFALL AMOUNTS TO GENERALLY RANGE FROM HALF AN INCH NORTHEAST TO AROUND AN INCH AND A HALF WEST... WITH LOCAL AREAS ACROSS THE NORTHWEST MAYBE PICKING UP 2 INCHES. LOW TEMPERATURES THIS MORNING WILL BE DEPENDENT ON THE TIMING OF THE FRONT. HOWEVER... WITH CURRENT OBSERVATIONS SHOWING A NICE FALL AFTER THE FRONT MOVES THROUGH A GIVEN LOCATION... THINK IF AFOREMENTIONED TIMING IS CORRECT... WE SHOULD SEE LOWS RANGE FROM THE LOWER TO MID 40S SOUTHWEST TO THE MID TO UPPER 50S NORTHEAST. AS THE UPPER LOW LIFTS NORTHEASTWARD EXPECT WE SHOULD SEE SOME CLEARING IN THE OVERCAST SKIES ACROSS MOST OF IF NOT ALL OF THE CWA... WHICH WILL ALLOW TEMPERATURES TO CLIMB A BIT FROM MORNING LOWS. HOWEVER... WE LEAVE A MENTION FOR SOME SHOWERS TUESDAY AFTERNOON ACROSS THE NORTH AND NORTHWEST PIEDMONT IN ASSOCIATION WITH THE MID AND UPPER LOWS (LOW TOPPED INSTABILITY SHOWERS... AS 850 TO 700 MILLIBAR LAPSE RATES STEEPEN AS NEGATIVE TILTED LOW PIVOTS ACROSS THE REGION). EXPECT HIGHS TO RANGE FROM THE LOWER 50S WEST TO NEAR 60 NORTHEAST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 255 AM TUESDAY... WED NIGHT-THU NIGHT: BEHIND THE ANOMALOUS OCCLUDED LOW OVER THE MID SOUTH...COLD...1031 MB HIGH PRESSURE OVER THE NORTHERN PLAINS THIS MORNING WILL BUILD EASTWARD TO THE EAST COAST. WHILE THE CENTER OF THE HIGH IS FORECAST TO REMAIN ALONG OR WEST OF THE APPALACHIANS BY THU MORNING...IT SHOULD BE IN CLOSE ENOUGH PROXIMITY TO PROMOTE EXCELLENT RADIATIONAL COOLING CONDITIONS...PARTICULARLY OVER THE PIEDMONT. THIS FRESH CP AIRMASS...WHICH PRODUCED LOWS IN THE TEENS AND 20S OVER THE PLAINS ON MORNING...SHOULD ACCORDINGLY SUPPORT LOWS IN THE UPPER 20S TO LOWER 30S BOTH NIGHTS...DOWN A FEW TICKS FROM THE PREVIOUS FORECAST. HIGHS THU 54 TO 58 DEGREES. FRI-FRI NIGHT: A NORTHERN STREAM TROUGH ALOFT WILL PROPEL A DRY COLD FRONT ACROSS CENTRAL NC FRI NIGHT...WITH TEMPERATURES LIKELY TO MODIFY UNIFORMLY INTO THE 60 TO 63 DEGREE RANGE AHEAD OF IT ON FRI. LOWS FRI NIGHT AGAIN IN THE UPPER 20S TO LOWER 30S WITH RENEWED CP HIGH PRESSURE BEHIND THE DRY FRONT. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 240 PM MONDAY... THE LONG TERM PERIOD WILL BE DOMINATED BY HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT. THIS WILL RESULT IN DRY AND MOSTLY SUNNY CONDITIONS...AS WELL AS A GRADUAL MODIFICATION OF THE AIR MASS. HIGH TEMPS OF UPPER 50S ON FRIDAY ARE EXPECTED TO WARM TO THE LOW TO MID 60S BY MONDAY. HOWEVER...SATURDAY MAY BE SLIGHTLY COOLER (GENERALLY MID 50S) AS A REINFORCING SHOT OF COOLER AIR FILTERS IN BEHIND A SHORT WAVE TROUGH MOVING ACROSS NEW ENGLAND. LOW TEMPERATURES IN THE 30S ARE EXPECTED AT THE BEGINNING OF THE PERIOD...WITH OVERNIGHTS LOW IN THE 40S EXPECTED BY EARLY NEXT WEEK. AS OF NOW... MODELS INDICATE OUR NEXT WEATHER SYSTEM WILL BE APPROACHING FROM THE WEST BY EARLY TO MID NEXT WEEK. THEREFORE...SHOWED AN INCREASE IN CLOUD COVER ON MONDAY...BUT WILL HOLD OFF ON ANY MENTION OF PRECIPITATION UNTIL MODELS COME INTO BETTER AGREEMENT. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 110 AM... SCATTERED CLOUDS EAST WITH LIFR CONDITIONS IN THE WEST NEAR AND BEHIND A FRONT APPROACHING FROM THE SOUTHWEST. LIFR CONDITIONS WILL SPREAD EAST AS SUNRISE APPROACHES... WITH CEILINGS BECOMING VFR IN THE FAR WEST BY LATE MORNING. SHOWERS WILL EXIT TO THE NORTHEAST BEFORE NOON. VFR CONDITIONS THEN PERSIST FOR THE REMAINDER OF THE TAF PERIOD. GUSTY SURFACE WINDS OF 25 TO 30 MPH... SUBSIDING AS SUNSET APPROACHES. A CHANCE FOR STRATUS OR FOG AROUND SUNRISE WEDNESDAY MORNING. OTHERWISE VFR CONDITIONS WEDNESDAY THROUGH SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && NEAR TERM...BSD SHORT TERM...MWS LONG TERM...KRR
Hazardous weather outlook, Nov 29, 2:26 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 226 AM EST TUE NOV 29 2011 NCZ021>025-038>042-073>078-083>086-088-089-300730- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 226 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH SUNRISE IN THE WAKE OF THE RECENT COLD FRONTAL PASSAGE. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-026>028-043-300730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 226 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE NORTHERN PIEDMONT AND NORTHEAST COASTAL PLAIN BETWEEN 300 AM AND 500 AM THIS MORNING. A NARROW LINE OF HEAVY SHOWERS ALONG THE COLD FRONT WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH. RAIN WILL LINGER FOR SEVERAL HOURS IN THE WAKE OF THE FRONT. LOCALLY HEAVY RAIN AND MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS WILL BE POSSIBLE THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Nov 28, 11:05 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 PM EST MON NOV 28 2011
NCZ086-290430-
HOKE-
1105 PM EST MON NOV 28 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 1130 PM
EST...
AT 1104 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTH OF ANTIOCH...OR ABOUT 7 MILES SOUTHWEST OF RED SPRINGS...
MOVING NORTH AT 50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ANTIOCH...BOWMORE...
SILVER CITY...AND...RAEFORD.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
&&
LAT...LON 3483 7934 3514 7936 3521 7925 3519 7921
3519 7918 3517 7915 3517 7912 3518 7911
3513 7911 3511 7910 3489 7912 3483 7919
TIME...MOT...LOC 0404Z 181DEG 43KT 3475 7924
VINCENTSpecial weather statement, Nov 28, 11:28 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1128 PM EST MON NOV 28 2011
NCZ086-290500-
HOKE-
1128 PM EST MON NOV 28 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH
MIDNIGHT EST...
AT 1126 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAEFORD...MOVING NORTH AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RURAL NORTHERN HOKE
COUNTY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DOPPLER RADAR HAS INDICATED WEAK ROTATION AT TIMES WITH THIS STORM.
IF THE THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING
MAY NEED TO BE ISSUED.
&&
LAT...LON 3519 7929 3521 7923 3519 7921 3519 7918
3517 7915 3517 7912 3518 7910 3513 7911
3511 7910 3490 7911 3490 7930
TIME...MOT...LOC 0426Z 188DEG 34KT 3498 7921
VINCENTSpecial weather statement, Nov 28, 11:53 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 PM EST MON NOV 28 2011
NCZ088-290530-
CUMBERLAND-
1153 PM EST MON NOV 28 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
1230 AM EST...
AT 1153 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF HOPE MILLS...OR ABOUT 10 MILES NORTHEAST OF RED
SPRINGS...MOVING NORTH AT 50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS...BONNIE
DOONE...FAYETTEVILLE...SPRING LAKE...AND FORT BRAGG.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
&&
LAT...LON 3485 7892 3488 7893 3492 7897 3495 7904
3496 7903 3505 7909 3511 7910 3519 7909
3523 7889 3525 7887 3526 7882 3484 7890
TIME...MOT...LOC 0453Z 189DEG 42KT 3489 7902
VINCENTSpecial weather statement, Nov 29, 12:54 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1254 AM EST TUE NOV 29 2011 NCZ040-076-077-088-089-290700- CHATHAM-LEE-HARNETT-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...PITTSBORO...SANFORD...LILLINGTON... FAYETTEVILLE...CLINTON 1254 AM EST TUE NOV 29 2011 ...HEAVY SHOWERS WITH GUSTY WINDS WILL ACCOMPANY A STRONG COLD FRONTAL PASSAGE THROUGH 200 AM... A STRONG COLD FRONT WILL MOVE NORTHEAST THROUGH CHATHAM...LEE... HARNETT...CUMBERLAND AND SAMPSON COUNTIES BY 200 AM THIS MORNING. A LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH WILL ACCOMPANY THE FRONTAL PASSAGE. TEMPERATURES WILL QUICKLY FALL FROM THE MID 60S TO THE UPPER 40S AND LOWER 50S IN THE WAKE OF THE FRONT. VINCENT
Special weather statement, Nov 29, 1:21 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 121 AM EST TUE NOV 29 2011 NCZ024-025-041-042-078-290800- ORANGE-DURHAM-WAKE-JOHNSTON-WAYNE- INCLUDING THE CITIES OF...CHAPEL HILL...DURHAM...RALEIGH... SMITHFIELD...GOLDSBORO 121 AM EST TUE NOV 29 2011 ...HEAVY SHOWERS WITH GUSTY WINDS WILL ACCOMPANY A STRONG COLD FRONTAL PASSAGE BY 300 AM... A STRONG COLD FRONT WILL MOVE NORTHEAST THROUGH ORANGE...DURHAM... WAKE...JOHNSTON AND WAYNE COUNTIES BY 300 AM THIS MORNING. A NARROW LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH WILL ACCOMPANY THE FRONTAL PASSAGE. TEMPERATURES WILL QUICKLY FALL FROM THE MID 60S TO THE LOWER 50S IN THE WAKE OF THE FRONT. VINCENT
Special weather statement, Nov 29, 2:16 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 216 AM EST TUE NOV 29 2011 NCZ007>009-026-027-043-290900- PERSON-GRANVILLE-VANCE-FRANKLIN-NASH-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... LOUISBURG...NASHVILLE...WILSON 216 AM EST TUE NOV 29 2011 ...HEAVY SHOWERS WITH GUSTY WINDS WILL ACCOMPANY A STRONG COLD FRONTAL PASSAGE BETWEEN 230 AND 400 AM THIS MORNING... A STRONG COLD FRONT WILL MOVE NORTHEAST THROUGH PERSON... GRANVILLE...VANCE...FRANKLIN...NASH AND WILSON COUNTIES BETWEEN 230 AND 400 AM THIS MORNING. A NARROW LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH WILL ACCOMPANY THE FRONTAL PASSAGE. TEMPERATURES WILL RAPIDLY FALL FROM THE MID 60S TO THE LOWER 50S IN THE WAKE OF THE FRONT. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:34 PM EST | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Forsyth and 9 more | 86 min |
| Nov 28, 11:05 PM EST | Special Weather Statement | RAH | Hoke | 25 min |
| Nov 28, 11:28 PM EST | Special Weather Statement | RAH | Hoke | 32 min |
| Nov 28, 11:53 PM EST | Special Weather Statement | RAH | Cumberland | 37 min |
| Nov 29, 2:47 AM EST | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Nov 29, 3:28 AM EST | Areal Flood Advisory | RAH | Alamance, Durham, Orange, Wake | 3 hr |
| Nov 29, 3:40 AM EST | Areal Flood Advisory | RAH | Cumberland | 76 min |
| Nov 29, 5:35 AM EST | Areal Flood Advisory | RAH | Guilford | 85 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.